A seriously good day!

As some of you know, I have switched to NDT over the last few months. I was originally prescribed liothyronine many years ago, then switched to levo due to cost (but was told it was better - oh how naive I was!)

Anyway, I have been noticing gradual improvements over the weeks; more energy, better skin, being able to think in words of more than one syllable, etc. I have been taking my pulse and body temp to monitor myself carefully and my temperature is gradually increasing to nearly normal. My weight even stopped piling on. I increased to 3.5 grains a couple of weeks ago and I'm really starting to notice the difference now. I have even lost a couple of pounds of water weight this week. I know it's water weight because I was peeing for England the last couple of days. My joint pain is also much better and I feel generally happier. I have stopped the antidepressants completely, something my psychiatrist said I'd never be able to do (physical problems in my brain) and have reduced other meds. I haven't reduced my epilepsy meds because that could be foolish.

Although I have been taking good amounts of B vitamins, vitamin D, vitamin C, certain minerals and iron, I have started with sublingual B12 today so we shall see if that helps too. My MCV had reduced to just within the normal range last time after taking B12 and other B vitamins for a few months so hopefully we shall see further improvement at the next tests.

I took my resting heart-rate this morning - 56bpm! That is positively racing compared with the usual 36 - 44 I have gotten used to. I also don't seem to be dropping beats like I did before or getting the really heavy thumps from time to time. I haven't taken my blood pressure but I'll do that tomorrow at some point.

Also my son, who is in the process of being diagnosed with possible Aspergers, gave me a hug this morning. He doesn't do hugs or other physical contact of any kind so that was a really big deal. It's his birthday today and he felt that a special occasion means that a hug is ok. That really made my day :D

Have a lovely weekend everyone

Carolyn x

13 Replies

oldestnewest
  • That was a really nice blog to read.

  • That is very inspiring to read! May your improvements continue!

  • That's really lovely to hear even just one great day helps towards another great day and to have a hug as well nothing beats a good cuddle.Xx

  • It is great you are progressing slowly but surely. I'm glad your little boy gave you a hug too.

  • That's wonderful Carolyn, - its so good to hear you're getting your life back and being able to give up antidepressants. My grandson has mild aspergers so I know how precious that hug must have been! All the best .

  • Great news Carolyn - so pleased for you and the special hug too :) Happy birthday to your son xx

  • Thanks everyone :D

  • So pleased to hear you are improving Carolyn, and how lovely to get a hug from your son.

  • Lovely to hear your health improving. X

  • I was tearing up over that beautiful read, Carolyn, until I got to the hug.....then the droplets fell.

    It does seem as if your higher dose is working. Do you think you are getting enough magnesium. Lately I have used a method recommended from an article "The Miracle of Magnesium" which uses liquid magnesium chloride throughout the day in 1/2 teasp. doses. I have taken all forms of magnesium over the years but this is making a noticeable difference especially with inflammation. My fingers are less swollen and am hoping it works on my legs as well. I wish everyone would try it.

  • Sorry for the late reply! It's been a little hectic this week; the last week of half-term.

    That is interesting about the magnesium. I found magnesium really helps me, particularly with insomnia. I will have to look into the liquid magnesium. Perhaps it will help with my swelling too :)

  • I also found this reading about Thyroid Disorders from ProQuest that talks about antidepressants:

    TH acts as a neurotransmitter. TH imbalance can mimic psychiatric disease because T3 influences levels of serotonin, a neurotransmitter integral to moods and behavior. Low levels of T3 can cause depression. Some anti-depressants make hypothyroid patients feel even worse because the medications depress T3 levels. Paradoxically, some substances labelled depressants such as alcohol or opiates can increase T3 levels by impairing the breakdown of T3 in the brain, thus lifting mood. This may be one reason why these substances are so addictive.

  • This is really interesting! I was actually prescribed T3 many years ago by a psychiatrist (before hypo was diagnosed but I'm sure I was at least borderline) and I felt wonderful. It was only 20mcg but I felt the best I had felt for many, many years. That's part of the reason I was prescribed it when I was first diagnosed.

    It would be interesting to know if those who are easily addicted also have low T3 levels...

You may also like...